Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
neff

Spiro/Aldactone

Recommended Posts

Hi,

Ive been taking Aldactone (non generic of spiro) consistently for a little over a month now but i doubled my dosage myself, which means i run out of pills in double the time. my doc wanted to up my dosage anyway, but i havent been able to get back in to see him. i have the generic version of spironolactone also.... spirotone 100.... so when i run out i just take those.

Are there any negative effects in taking the brand name and once in a while taking the generic? Does it reduce the effectiveness at all? If anyone can pleeeasse give me any advice or opinions on this id really appreciate it!!! :D

all these treatments have me soo confused

Share this post


Link to post
Share on other sites

im not sure about that, but how has it been helping? i wanna go on out; hopefully my derm. prescribes it for me tomorrow.

Share this post


Link to post
Share on other sites

Neff,

Unless you are sensitive to the inactive ingredients in either the brand or generic you can use them interchangeably without concern. The active ingredient is exactly the same, so if you tolerate each equally, I wouldn't worry about it too much. Some people don't do well with one version or another-usually this has to do with an intolerance to an inactive excipient or binder in the pill, not the active ingredient itself. The chemical structure of spironolactone is identical whether it's in the brand or generic version of the medication, it's the other stuff that's different. Hope this helps.

Share this post


Link to post
Share on other sites

that makes sense! thank you!! but how do we know for sure if one is sensitive to inactive ingredients?

as for how it has helped .... i think i see improvement. overall, my face has gotten a lot smoother, but it hasnt stopped new cysts or smaller spots from popping up all over my neck and jawline. ive barely been on it for 36 days tho... so im assuming this is a normal part of the process and i can still expect improvement? my oil has reaaallllly decreased also. is this a good sign? i feel that by now i should have seen more improvement but i know people have said it really takes at least 3 months...

Share this post


Link to post
Share on other sites
that makes sense! thank you!! but how do we know for sure if one is sensitive to inactive ingredients?

as for how it has helped .... i think i see improvement. overall, my face has gotten a lot smoother, but it hasnt stopped new cysts or smaller spots from popping up all over my neck and jawline. ive barely been on it for 36 days tho... so im assuming this is a normal part of the process and i can still expect improvement? my oil has reaaallllly decreased also. is this a good sign? i feel that by now i should have seen more improvement but i know people have said it really takes at least 3 months...

Yeah, it takes a while. I've been on Spiro for 10 weeks now and it's definitely a slow process. My skin is less oily (not dry at all, however) and I'm breaking out less and less frequently. Since starting spiro, breakouts have been primarily around my period (before spiro, anytime was good time for a zit to rear its ugly head) and just less severe overall. My skin is showing signs of healing so I am hopeful that the process will continue in its current direction. If you get a chance, try to read posts left by gongas on this board. Her success with spiro also took quite some time but now she's ecstatic with her smooth acne-free skin! I cannot wait for the day I am able to write encouraging posts like that on this board. To answer your first question, most people don't think of inactives when they have a reaction to a medication and assume that they are allergic to the active drug. It is usually when people start reacting to lots of different meds that they start to wonder if it could be something other than the active ingredient. After all, could they possibly be allergic to that many drugs?! Once they decide to look at inactives it might take a bit of time and investigation to identify the irritant or allergen, but people do figure it out. Magnesium stearate is a major culprit. It's in alot of meds. Anyway, hang in there for a bit with the spiro. I think it's worth giving it a good 6 months. Good luck and keep us posted!

Share this post


Link to post
Share on other sites

Glad to hear its working since i just started it!

What i wonder is if it will possibly work faster if i have less severe acne? Doubtful though im guessing cause it takes time for the hormones to get re-adjusted.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×